Thunderstorm Wind, Rusk
- When
- July 30, 5:50 PM CST
- Where
- Rusk County, Ladysmith
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 45.467, -91.100
A large tree was downed across 5th Avenue W.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 30, 1:30 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 230 PM CDT FRI JUL 30 2004 .DISCUSSION... SHOWERS AND TSTMS WILL COME TO AN END FROM W TO E BETWEEN 22Z AND 06Z AS SHORT WAVE AND ASSOC 700MB VORT/LIFT PUSH E OF ZONES. DRIER AIR FILTERING IN FROM W AT LOW LEVELS BEHIND EXITING SFC LOW SO SOME CLEARING EXPECTED OVERNIGHT. SAT MORN EXPECTING DRY WEATHER...BUT BY AFT WEAK SHORT WAVE MOVES TOWARD NW ZONES. STRONG WAA STARTS TO PUSH INTO WRN ZONES AS 850MB THERMAL RIDGE BUILDS IN. WITH WARMING TEMPS AND A BIT OF LEFTOVER RH CAUSING CAPES TO REACH NEAR 1000 J/KG BY AFT HAVE OPTED TO ADD 20 POP TSRA W OF A LINE FROM NEW ULM TO CAMBRIDGE. BUFKIT SOUNDINGS SHOW CAP HOLDING /JUST BARELY IN NW ZONES/ DUE TO RISING LOW LEVEL TEMPS. HOWEVER...SLIGHT CHANCE WARRENTED DUE TO WEAK TROF APPROACHING WHICH MIGHT BE JUST STRONG ENOUGH TO BREAK THE CAP THERE. SAT NIGHT...MCS FCST TO DEVELOP OVER NRN MN WHICH COULD CLIP N AND ESPEC NE ZONES INTO SUN MORNING. SLIGHT CHANCE ELSEWHERE SAT NIGHT DUE TO UNCERTAINTY OF EXACT PATH OF COMPLEX. WITH REMNANT BDRY FROM MCS OVER ERN ZONES INTO SUN AFT HAVE CONTINUED POPS THERE FOR POSSIBLE AFT REDEVELOPMENT. ANOTHER MCS POSSIBLE ACROSS NRN MISSISSIPPI VALLEY SUN NIGHT IN CONTINUED WARM AND HUMID AIRMASS. ON MON AFT ANOTHER WAVE PASSES THRU AND SHUD BE ABLE TO GENERATE SCT AFT SHRA/TSRA CWA WIDE. LONGER RANGE...MON NITE THRU FRI OVERALL PATTERN TO REMAIN AMPLIFIED RIDGE OVER THE WESTERN US/WITH TROUGH TO THE EAST. MN TO REMAIN IN BETWEEN THESE SYSTEMS...IN W-NWLY FLOW REGIME. 00Z NCEP ENSEMBLES HAVE SOME UNCERTAINTY INVOLVED LATER PERIODS/THU-FRI AS TO PROGRESSION OF RIDGE OVER WESTERN GREAT LAKES. DGEX AND 00Z GFS INDICATED MORE SURFACE RIDGING INTO WESTERN GREAT LAKES WITH FRONTAL BOUNDARY LOCKED TO THE SOUTHWEST OF AREA. APPEARS BEST SHOT AT MCS DEVELOPMENT MOVING ACROSS AREA LATER MON AND TUE PERIODS. THEN MAY NOT SEE ANYTHING UNTIL LATER FRIDAY AS WARM RIDGE MOVES FARTHER EAST. LOOKS LIKE REAL WARM AIR WONT APPEAR UNTIL THEN. && MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MARGRAF/DWE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 547 AM CDT FRI JUL 30 2004 MNZ044-045-050>053-059>063-066>070-074>078-082>085-091>093- WIZ014>016-023>028-311047- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC- LE SUEUR-MARTIN-MCLEOD-MILLE LACS-NICOLLET-PEPIN-PIERCE-POLK-RAMSEY- RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEELE-WASECA-WASHINGTON- WATONWAN-WRIGHT- 547 AM CDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON ACROSS SOUTH CENTRAL MINNESOTA...ALONG A SLOWLY MOVING AREA OF SURFACE LOW PRESSURE...AND ITS ASSOCIATED COLD FRONT. MORNING RAINS ACROSS MUCH OF WEST CENTRAL INTO PORTIONS OF CENTRAL MINNESOTA WILL KEEP INSTABILITY DOWN ACROSS THESE AREAS. HOWEVER... PORTIONS OF SOUTH CENTRAL AND EAST CENTRAL MINNESOTA SHOULD SEE AT LEAST PERIODS OF SUNSHINE THIS MORNING AND AFTERNOON AS THE LOW MOVES INTO THE AREA. THIS WILL ALLOW FOR SUFFICIENT DESTABILIZATION OF THE ATMOSPHERE BY THE TIME THE COLD FRONT ARRIVES IN THE EARLY TO MIDDLE AFTERNOON HOURS. SCATTERED THUNDERSTORMS WILL DEVELOP FROM FAIRMONT TO MANKATO...NORTH TO GAYLORD AND HUTCHINSON BETWEEN 1 AND 3 PM. A FEW OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THESE STORMS WILL MOVE NORTHEAST TOWARD THE TWIN CITIES...RED WING...AND MUCH OF WEST CENTRAL WISCONSIN BETWEEN 4 AND 7 PM...WITH A CONTINUED SEVERE THREAT. THE STORMS WILL SLOWLY WEAKEN AS SUNSET APPROACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE SEVERE WEATHER IS POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY MORNING AS A THUNDERSTORM COMPLEX MOVES OUT OF THE DAKOTAS INTO MINNESOTA. THE BEST THREAT OF SEVERE WEATHER HOWEVER WILL REMAIN WEST AND NORTH OF THE AREA. A BETTER THREAT OF SEVERE WEATHER WILL OCCUR SUNDAY EVENING AS A VERY WARM AND HUMID AIRMASS SETS UP OVER WISCONSIN AND MINNESOTA. A WEAK FRONTAL BOUNDARY DRIFTING THROUGH THE VERY UNSTABLE AND MOIST AIRMASS MAY BE ENOUGH TO SPARK SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...AND TORRENTIAL RAINFALL. SEVERE WEATHER WILL BE ALSO POSSIBLE MUCH OF THE NEXT WEEK AS THE HOT AND HUMID AIRMASS WILL BATTLE WEAK FRONTAL BOUNDARIES MOVING THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MNZ041>043-047>049-054>058-064-065-073-311047- CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-MEEKER-MORRISON-POPE- REDWOOD-RENVILLE-STEARNS-STEVENS-SWIFT-TODD-YELLOW MEDICINE- 547 AM CDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE WEATHER WILL BE POSSIBLE LATE SATURDAY EVENING INTO SUNDAY MORNING AS THUNDERSTORMS DEVELOP OVER THE EASTERN DAKOTAS IN RESPONSE TO THE NEXT DISTURBANCE MOVING TOWARD MINNESOTA. THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL AS THEY MOVE INTO WESTERN MINNESOTA...MAINLY AFTER MIDNIGHT. MORE SEVERE WEATHER IS POSSIBLE THROUGH MUCH OF NEXT WEEK AS A WARM AND HUMID AIRMASS SETS UP OVER MINNESOTA...AND WEAK FRONTAL BOUNDARIES DROP THROUGH THE REGION. HEAVY RAINS ARE A POSSIBILITY WITH REPEATED EPISODES OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BINAU
The Duluth radar (KDLH), 175 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
A large tree was downed across 5th Avenue W.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413370.